II have just started on Clonidine due to having to come off HRT for short term complications. Im on day 4 and the flushes have really calmed down, but I'm very very tired and my mouth is very dry................ but at least im sleeping and seem to be managing better
Good luck everyone ))
Thank you ladies for you support,it really does help to know there are ladies out there who understand. I went back to the Dr's got in there and couldn't speak for crying what the hell is the matter with me I don't seem to be in control of myself. I felt such a fool.I know the worst is over the BC has gone I am just waiting for there Rads to start. Dr said Clonidine was not agreeing with me,blurred vision and very low blood pressure. They have taken off of this and have given me some happy pills never in a million years did I think I would be taking these. But I have got sort of desperate, still not sleeping light off at 10.30 light on 12.59 and that was it for the night. I am going to try some herbal sleepers tonight see if they help. I hope I find you all well and having a nice weekend x
sorry to hear that your going through a meltdown, like Katytc said we all have experienced them at some time or another, mine were usually in a public place something stupid would set me off, had a mini one today whilst out shopping with my best friend we were looking for a dress for a wedding she's attending and I caught sight of myself in those changing room mirrors I could actually see the back of my head and was horrified to see a bald patch right on the top at the back of my head no one had told me I was so embarrassed fought hard to keep the tears in.
Your probably and understandably missing the HRT no wonder your emotions are all over the place, please take heart I'm sure things will improve remember your body is adjusting without the HRT and now your also taking clonidine on top, wish there was something more I could do or say, hang on in there minx we are all here holding your hand.
Sending love and light
You sound like you are having a rough time at the moment and I wanted to let you know that the helpline is there to support you in moments of emotional need, not just to provide clinical information. The opening hours are Monday to Friday 9-5 and Saturday 9-2 and it is a free number to call 0808 800 6000.
Oh minx50, I feel for you, nearly everyone has a meltdown, it is a normal reaction to everything that's happened. It will get better, keep posting to offload your feelings everyone here will understand because we've all been there!! My own meltdowns were in very public places and it was very embarrassing, try as I might I just couldn't stop crying. Try not to worry too much and slow down, just do what you want to do and not what everyone expects you to do until you feel calmer xx
I have been having a mini melt down this week,just cannot stop crying.I am not normally an emotional person more of a OK so lets deal with it. But all of a sudden I feel a complete mess, I think to operations and stopping the HRT after so many years and not sleeping undisturbed since the end of Feb when I had first operation has all of a sudden slapped me in the chops and I don't know how to handle it. My hubby and family are fantastic but I feel so alone.
Sorry for for the moans. Hope you all have a good day ladies.
Started clonidine before bc but it really did not agree with me at all, thought I would rather have the flashes than the terrible mood swings. I did have a problem with low blood pressure too but was a couple of months into taking the clonidine at that time.
Hope you are ok minx50 xx
Thanks for the feed back but waiting fo DR to ring me back as my blood pressure is quite low 96/61,and I have blurred vision not sure what is going on .And I still woke up 3 times arrrrrrrrrrrg !
I only just started taking them yesterday and so far so good, only had 2 or 3 hot flushes and nothing as severe as they were before taking clonidine, I'm going to keep going with them, have a slight dry mouth but would rather have that then the constant heat of hot flushes and night sweats, was a bit spacy yesterday but putit down to the first day of taking them, also slept outside in the sunshine and didn't sweat or have to come inside cause I was too hot, it was true bliss, as with all this medication we all react differently but I would give it a bit longer before giving up.
Sending you love and light (and a cool breeze)
Hello ladies, I was prescribed Clonidine on Friday.I was on HRT for 22yrs,and had to stop immediately, as soon as I was diagnosed with BC. So have only been on them for a few days but I am feeling a bit strange(or more so than normal as my hubby would say)sort of away with the fairy's and have this constant dry mouth anyone else having this problem and do you think I should hang on a bit longer see if symptoms get better?
Thanks for all your reply's I really appreciate it. So I took 2 of the clonidine this morning as prescribed and have not had a hot flash since, can it really work that quickly? I've even sat outside in the beautiful sun and not sweated or wanted to go inside which is what I would usually do. Will keep you all posted about progress.
Love and light to all
i was already having a horrendous menopause before getting bc - sweat dripping off my chin at work, hot sweat baths at night etc
i now take clonidine for the night sweats which are (touch wood) almost completely gone - i take 75mcg a night & increase it to 100 for a week ir so if i get a few night sweats in a row
i also take fluoxetine which is to help with the daytime hot flushes & that also helps loads but hasn't stopped them completely - i think only a medium sized thermonuclear explosion would
in fact it's worked so well i've had to dust off the jumpers this winter after years of going through the winter wearing thin cotton summer tops & still glowing & sweating! i'd forgotten what it's like to feel cold!
watch it, though - fluoxetine's no good if you're on tamoxifen & only ok for those of us on a i's, but there are alternatives
i haven't found the clonidine helps with migraines though - i still rely on the almotriptan for that which is expensive for the nhs but acts like a wonder drug for me
i hope you find something that works, especially with the summer coming up
Until recently I too had horrendous hot flushes from the hormone meds. Made me feel so depressed and felt really exposed by the at work. I was given Clonodine which I stayed on for more then 18 months but didn't really work for me. I was then switched to Gabapentin which apparently tends to work for women for whom Clondine fails, and is then next drug recommended. Pleased to say that it is working and the flushes are far fewer and less intense. Hope you manage to get yours under control.
Thanks for responding good to hear that someone else is experiencing some success with this drug, I'm really happy to try it and it sort of kills two birds with one stone for me as I also get really bad migraines and this Clonidine is supposed to help with that. My hot flushes are really bad get so hot I sweat and visibly people can tell and ask me if I'm alright which I find embarrassing, also wake's me up at least 3 or 4 times a night so not getting enough sleep which doesn't help at all. Fingers and toes crossed this will work I've already tried anti-depressants which made me really really depressed and suicidal so those have been ruled out. Thanks again for the advice.
Sending you love and light
I am taking clonodine for hot flushes have been on them about 6 weeks now not completely stopped them but have helped I am Triple Neg so not taking any hormone tabs and was thrown into menopause by chemo so was having about 12 a day and 4 or 5 through the night would say am having 4 or 5 during day now and 2 through the night at most I started taking one tablet twice a day but that was not working now take 2 twice a day of the 25 gram tablets.
Hope they sort you out hot flushes are evil!!!!
Jill x x
Hi Sarahlouise, I am also on Herseptin and Tamoxifen and found the hot flushes unbearable. I was prescribed clonidine and it did nothing for me, but I have a friend who is also on the same treatment and it worked for her, it's certainly worth giving it a go. I am now taking venlaflaxine for the flushes it's an antidepressant but is used for hot flushes and they have all but disappeared. My GP wasn't too keen to give me the Venlaflaxine as it has quite bad se's, but my Onc gave the go ahead and I got them, so far (six weeks) I've had no se's and my blood preasure which get's checked four weekly has stayed o.k. Good luck, I hope you find something that works for you
Hi just picked up my prescription for Clonidine in the hope it might help with my severe hot flushes and possibly my migraine's, anyone else tried this? if so how did you get on? and did it work? I am currently on herceptin/tamoxifen combo. Any advice/thoughts much appreciated.